MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/26; COVERED CORONARY STENT
Model Number 434900
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiogenic Shock (2262); Thrombosis/Thrombus (4440)
Date of Event 04/13/2021
Type of Reportable Event Death
Event or Problem Description
A pk papyrus covered stent system (3.5x26 mm) was selected for treatment of a type iii perforation located at the prox.Lad.A severely calcified lesion in the proximal lad was ballooned and subsequently treated with a rotablator due to the heavy calcium burden (vessel reference diameter 3.75 mm; stenosis degree 90 percent, lesion length 20 mm).According to the physician the perforation was caused as a result of the rotablator treatment.Standard rotablator equipment, including the rotawire and rotablator burr were used along with an ebu guidecatheter.In order to stop the bleeding protamine injection and balloon dilatation was performed prior to the use of the pk papyrus covered stent.The pk papyrus covered stent was successfully placed in the target lesion (prox.Lad) and the perforation was successfully sealed (applied pressure 14 atm/45 sec; no post dilatation was performed).Per physician complication was stent thrombosis following covered stent deployment, distal to the stent.Patient experienced cardiogenic shock and passed away on the table.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.The catheter laboratory report or images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) was insufficient to establish whether a device deficiency contributed to this event.However, review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no device deficiency or manufacturing related root cause could be identified.The treating physician rated the outcome as not device related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.5/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11854482
Report Number1028232-2021-02732
Device Sequence Number3831673
Product Code NIV
UDI-Device Identifier07640130447288
UDI-Public07640130447288
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number434900
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08203282
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR